Alert archive / Colorado / Frost Advisories in 2008
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 23, 2008, 12:16 PM MDT for 5 counties in Colorado. It took effect at Sep 24, 2008, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2008, 12:16 PM MDT (18:16 UTC)
- In effect from
- Sep 24, 2008, 3:00 AM MDT
- Expired
- Sep 24, 2008, 7:31 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 231816 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1216 PM MDT TUE SEP 23 2008 COZ069>071-240030- /O.NEW.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1216 PM MDT TUE SEP 23 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ LW
5 follow-up statements
000 WWUS75 KPUB 232051 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT TUE SEP 23 2008 COZ069>071-240300- /O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 251 PM MDT TUE SEP 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ LW
000 WWUS75 KPUB 240258 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 858 PM MDT TUE SEP 23 2008 COZ069>071-240900- /O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 858 PM MDT TUE SEP 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 240544 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1144 PM MDT TUE SEP 23 2008 COZ069>071-241145- /O.CON.KPUB.FR.Y.0002.080924T0900Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1144 PM MDT TUE SEP 23 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY AFTER 3 AM WEDNESDAY...AND REMAIN THERE UNTIL AROUND 8 AM. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 241009 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 409 AM MDT WED SEP 24 2008 COZ069>071-241400- /O.CON.KPUB.FR.Y.0002.000000T0000Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 409 AM MDT WED SEP 24 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. THIS ADVISORY IS IN AFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SAN LUIS VALLEY EARLY THIS MORNING. TEMPERATURES WILL START TO RISE SHORTLY AFTER SUNRISE. $$ HODANISH
000 WWUS75 KPUB 241331 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 731 AM MDT WED SEP 24 2008 COZ069>071-241445- /O.CAN.KPUB.FR.Y.0002.000000T0000Z-080924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 731 AM MDT WED SEP 24 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. MORNING TEMPERATURES ARE EXPECTED TO RISE TO ABOVE FREEZING IN THE SAN LUIS VALLEY...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 23, 5:16 AM MDT, 7 hours earlier.
Area forecast discussion, Sep 23, 5:16 AM MDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 516 AM MDT TUE SEP 23 2008 .SHORT TERM... CURRENTLY...AS OF 3 AM...COOL FRONT FROM ROUGHLY RYE TO LAMAR. NO PRECIP ASSOCIATED W/BOUNDARY ACROSS THE CWA...ALTHOUGH A FEW LIGHT SHOWERS WERE NOTED JUST N...E AND S OF THE CWA. NOT MUCH WIND WITH SYSTEM AS WINDS HAVE MAINLY GONE TO A NE DIRECTION BEHIND BOUNDARY. SOME MID LVL CLOUDS NOTED WITH BOUNDARY...OTHERWISE SKIES MOSTLY CLEAR. TODAY...EXCEPT FOR A SLIGHT CHANCE OF A TSRA ACROSS EXTREME SE CO...IT WILL BE DRY ACROSS THE REGION WITH MOSTLY SUNNY SKIES. TEMPS ACROSS THE PLAINS WILL BE ABOUT 5 TO 10F COOLER THAN YDAY. AREAS W OF THE S MTNS WILL HAVE ABOUT THE SAME TEMPS AS YDAY. TONIGHT...MOSTLY CLEAR SKIES ANTICIPATED. ALTHOUGH WE WILL HAVE A S COMP TO THE WIND TONIGHT ACROSS THE PALMER DVD...IT WILL LIKELY BE A BIT TO DRY FOR ANY LOW CLOUDS TO FORM ACROSS THE GREATER COS REGION. TEMPS ONCE AGAIN WILL BE AROUND FREEZING IN PARTS OF THE SAN LUIS VALLEY...SO MENTIOND SOME PATCHY FROST INTO THE FCST. /HODANISH .LONG TERM... (WEDNESDAY THROUGH MONDAY) METEOROLOGICAL CONCERNS FOR THE LONG TERM INCLUDE UNSEASONABLY WARM LATE SEPTEMBER TEMPERATURES FROM WEDNESDAY INTO FRIDAY AND THEN INCREASING PRECIPITATION CHANCES AND COOLER TEMPERATURES FROM FRIDAY NIGHT INTO NEXT MONDAY. ZONAL UPPER FLOW/UPPER RIDGING PATTERN TO CONTINUE OVER THE CWFA FROM WEDNESDAY THROUGH MONDAY...WHILE A COUPLE OF NORTHERLY SURGES(ONE ATTEMPTING TO PUSH INTO REGION FRIDAY NIGHT AND A STRONGER SURGE MOVING INTO CWFA BY LATER MONDAY) ARE EXPECTED TO BRING INCREASING PRECIPITATION CHANCES AS WELL AS COOLER TEMPERATURES(DROPPING TO AROUND LATE SEPTEMBER CLIMATOLOGICAL AVERAGES) FROM FRIDAY NIGHT INTO NEXT MONDAY. AT THIS TIME...IT APPEARS THAT THE WARMEST DAYS OF THE LONG TERM WILL RUN FROM WEDNESDAY THROUGH FRIDAY WITH COOLEST CONDITIONS ANTICIPATED NEXT MONDAY. ALSO...BEST POTENTIAL FOR WIDESPREAD PRECIPITATION SHOULD BE NOTED BY LATER NEXT MONDAY. && .AVIATION... VFR CONDITIONS ANTICIPATED NEXT 24 HOURS. THERE IS A VERY SLIGHT CHANCE OF SOME LOW CLOUDS ACROSS KCOS LATER TONIGHT DUE TO THE S FLOW THAT IS ANTICIPATED...BUT BELIEVE PROBABILITY IS TOO LOW TO MENTION ATTM. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 23, 7:03 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 703 AM MDT TUE SEP 23 2008 COZ058>089-093>099-241315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 703 AM MDT TUE SEP 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLORADO AND NEW MEXICO BORDER LATE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROM FRIDAY INTO NEXT MONDAY...ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED...ESPECIALLY OVER THE HIGHER TERRAIN. HAZARDOUS LIGHTNING AS WELL AS WIND GUSTS UP TO 45 MPH AT TIMES WILL BE THE PRIMARY METEOROLOGICAL THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.